MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COYOTE ES; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION COYOTE ES; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24701
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/27/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 80% stenosed target lesion was located in a shunt in the moderately tortuous and mildly calcified left forearm.A 2.5mm x 20mm x 143cm coyote balloon catheter was advanced for dilation.However, on initial inflation at 4 atmospheres for 5 seconds, the balloon ruptured.The procedure was completed with a different device.No patient complications were reported.
 
Additional Manufacturer Narrative
Age at time of event: 18 years or older.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 80% stenosed target lesion was located in a shunt in the moderately tortuous and mildly calcified left forearm.A 2.5mm x 20mm x 143cm coyote balloon catheter was advanced for dilation.However, on initial inflation at 4 atmospheres for 5 seconds, the balloon ruptured.The procedure was completed with a different device.No patient complications were reported.Returned product consisted of a coyote es balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed multiple kinks along the device.Microscopic examination revealed a longitudinal tear in the balloon 7mm from the tip and approximately 18mm long.The tip is damaged and the balloon is loosely folded.There is blood present in the guidewire lumen, inflation lumen, and balloon.The reported information indicates the device was inflated to 4 atm; therefore, there is no indication the device was inflated over rbp.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
COYOTE ES
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7987508
Report Number2134265-2018-62142
Device Sequence Number11121185
Product Code LIT
UDI-Device Identifier08714729767367
UDI-Public08714729767367
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K093636
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/19/2019
Device Model Number24701
Device Catalogue Number24701
Device Lot Number0021533859
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2018
Initial Date Received by Manufacturer 09/27/2018
Supplement Date Received by Manufacturer10/23/2018
Initial Report FDA Received Date10/19/2018
Supplement Report FDA Received Date11/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1